My son recently started Concerta and I have noticed EXCESSIVE sweating. What would be causing this? He has always been a sweater but since starting the Concerta he has EXCESSIVE sweating.
Yes. My son was diagnosed with ADHD in grade school, and we prolonged giving any meds. until he realized how much it was affecting his relationships, grades, etc.
In high school, he tried a couple of the stimulant drugs used for ADHD treatment. He did not like any of them because he said they made him sweat like crazy, and have very dry mouth... typical of stimulants. He said the sweating made him particularly uncomfortable around the gals! So, he used them as sparingly as he could. The excessive sweating was helped by his football practice and playing, and by exercising in any way. It was important for him to stay hydrated and exercising regularly. That is typical, from my own experience. The stimulants do just that... stimulate the metabolism so that the brain is able to more effectively process the thought overload. I've heard this from others, as well... just one of the side-effects that will subside a little bit with time, exercise, and the body getting used to the meds. Good luck!
- Concerta Information for Consumers
- Concerta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Concerta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Jul 2010 • 1 answer
Concerta - My son has ADHD and he is 13yrs and he is been taking it since he was 5, how longer am i?
Updated 17 Jul 2013 • 4 answers
Updated 25 Jul 2012 • 2 answers
Updated 2 Nov 2016 • 1 answer
Updated 5 Jan 2018 • 2 answers